New York, 2004

Flood in New York, January 11, 2004

January 11, 2004 · NWS BTV · 1 event in 1 county or zone

Ice and water on the St Regis River resulted in minor flooding in the Winthrop and Brasher areas.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

Ice and water on the St Regis River resulted in minor flooding in the Winthrop and Brasher areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jan 10, 9:07 PM EST, 4 hours 53 minutes earlier.

Area forecast discussion, Jan 10, 9:07 PM EST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
907 PM EST SAT JAN 10 2004

HI PRES CNTRD SRN OVR OH/WV WITH RDG NE ACRS NEW YORK STATE. WNDS HV
BCM LIGHT ACRS FA...THUS WL ISSUE UPDATE SIMPLY TO REFLECT THIS
AS THE FCST CORRECTLY INDCS THIS. OTRW NO CHGS. TEMPS AND DEW PTS
WELL BELOW ZERO...THUS TEMP FCST ABOUT ON TARGET.

NXT WX SYS IS A CLIPPER SYSTEM WHICH WL MOV ACRS THE GRTLKS RGN
SUNDAY...APPROACHING OUR CWA SUNDAY NIGHT.

PREVIOUS FCSTR BROUGHT BULK OF PRECIP IN SUN NITE INTO MON MORNING.
...ALTHO IT WL BEGIN IN ST LAW VALLEY AND ADIRONDACKS OF NORTHERN
NEW YORK IN THE AFTERNOON. AS NOTED IN PREVIOUS DISCUSSION...LIMITED
AMT OF MOISTURE WITH THIS SYSTEM...THUS NOT GOING WITH MUCH SNOW
ACCUM.

BRIEF MODERATE SPELL SUNDAY AND MONDAY...ENDS WITH TEMPS FALLING
DURING DAY TUESDAY AS NEXT ARCTIC AIR MASS MOVES INTO OUR AREA.

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

SFH
Hazardous weather outlook, Jan 10, 6:21 AM EST, 19 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
621 AM EST SAT JAN 10 2004

NYZ026>031-034-035-087-VTZ001>012-016>019-101308-
CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON-
EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE-
LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON-
WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN-
WESTERN RUTLAND-WINDSOR-
621 AM EST SAT JAN 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT...
AS WELL AS NORTHERN NEW YORK.

.DAY ONE...TODAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

A LOW PRESSURE AREA MOVING SOUTHEAST FROM CANADA WILL BRING A CHANCE
OF SNOW TO THE REGION SUNDAY NIGHT AND MONDAY.

AN ARCTIC COLD FRONT WILL MOVE SOUTH ACROSS THE REGION ON TUESDAY
WITH A CHANCE OF SNOW SHOWERS.  THIS COLD FRONT WILL BRING ANOTHER
SHOT OF ARCTIC AIR INTO THE REGION TUESDAY NIGHT...THAT WILL LAST
THROUGH THE END OF THE WEEK...WITH LOW TEMPERATURES FALLING WELL
BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Northern St. Lawrence

When
January 11, 2:00 AM EST to 10:00 AM EST
Where
Northern St. Lawrence forecast zone
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
44.501, -75.116 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, January 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383273.